I had a severe reaction and confirmed with my doctor to stop taking the medication. How soon can I hope to start feeling better from the reaction?
I wish I had the answer. I took 4 days, 800mg worth of macrodantin (microbid) and suffered severe side effects. My optometrist confirmed my eyeballs themselves swelled and were retaining fluid (I took optical steroids for this), I also had hyperacusis and tinnitus (the hyperacusis came first), my hands and feet got very cold and tingled. I easily got chills. I have muscle cramps, joints pain, and my muscles twitch all over. The DRs want to deny this is because of the medicine, but it happened when I took it for the UTI. That was in May of this year (2018). Some of it has slightly improved, but I’m a very far cry from my old self. I’m also very tired, all of the time now. I was running 3 miles before this happened. I consider these reactions similar to that of cipro type drugs, yet it doesn’t seem to get the same attention. I wish I had never taken this, it ruined my body and my spirit. I hope you are improving. Please let me know! I did send in a complaint to the FDA online! I think if more of us do, maybe something will happen! I take a lot of epsom salt detox baths and supplement now. I’m also eating much healthier, I’ve cut all caffeine from my diet.
- Macrobid Information for Consumers
- Macrobid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Macrobid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Nov 2011 • 2 answers
Posted 20 Nov 2012 • 9 answers
Posted 23 Oct 2015 • 0 answers
Posted 13 Feb 2016 • 4 answers
Posted 2 Jan 2018 • 0 answers